# SDR RX8R2003002

- Difficulty date: November 6, 2003
- Submitted: November 12, 2003
- Operation: General aviation
- Aircraft: N4048L
- Make and model: Snias AS350B2
- Aircraft serial: 3020
- Aircraft time: 1,658 hours, 2,691 cycles
- Engine: Tmeca ARRIEL1D1
- Engine time: 3,239 hours, 1,807 cycles
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Thermoswitch
- Part number: 704A37630023
- Condition: Inoperative
- Location: Main Gearbox
- Part time: 1,658 hours, 2,691 cycles
- Component: Main Gearbox, Urocop
- Component part number: 350A32001100N
- Stage of operation: IN
- How discovered: C
- Nature of condition: P
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING THE 6 YR. 2000 HR. INSPECTION TO TEST THE MAIN GEARBOX OIL TEMPERATURE PROBE, IT WAS DETERMINED THAT THE PROBE WAS INOPERATIVE AND HAD TO BE REPLACED. WE PERFORMED THE SAME TEST ON ANOTHER AS350B2 AIRCRAFT (N4043L, SN 3015) ON OCT. 23, 2003 AND FOUND THE SAME PROBLEM, THE PROBE WAS INOP. 6 YEARS IS A LONG TIME TO WAIT TO PERFORM THE TEST ON THE TEMP PROBE. IT IS IMPOSSIBLE TO SAY HOW LONG THESE PROBES HAVE BEEN INOP. AS EASY AS THE TEST IS, WE WOULD RECOMMEND THAT IT BE PERFORMED EACH 3 YEARS OR 1200 HRS. WHEN THE M.G.B. OIL IS CHANGED.
